Hi M.! Yes, we have experienced the same thing you described while my oldest son, 11 yr old, was on Singulair. He is the oldest of 4 and is our most challenging. He is very dramatic but also a very happy go lucky kid. Very friendly and outgoing and loves everyone. He was on Singulair for several years just during the spring and fall but then he went on Singulair year round when he was 81/2 or 9. Slowly his behavior changed. He became very moody and would get deprsessed and would say he wished he wasn't here. My husband and I thought maybe he had Bipolar disorder. Finally, I heard about the effects of Singulair and took him off. Within a couple of months he was back to his normal happy go lucky self and bouncing off the walls! It has been a year since we took him off and he is doing wonderfully! His asthma was ok for 7 months until December when the cold weather hit and then he started wheezing. The allergist put him on Asthmanex. It is a steroid inhaler which I don't like but am hoping that he will be able to go off by April.
I read the book by Dr Bock, Healing the new Childhood Epidemics which suggested a few supplements to help reduce the inflamation associtated with asthma. I have also just started taking him to a NAET doctor who is treating him for his food allergies, which is working. This doctor was recommended by a friend whose son was treated and now her son is allergy free. It has been 3 years since he was treated. This week the doctor will start on the environmental allergies. I am so hoping this will help him with his allergies and asthma. I would love to have him completely drug free!
I hope that helped! It is so difficult to know the right thing to do. But if you have noticed the personality changes in your son I would definately suspect the Singulair! There is another lady I met through my son's football team last year who went through the same thing with her son and Singulair. She had just taken him off when I met her. Our stories were identical!